Florida, 2001

Waterspout in Florida, May 26, 2001

May 26, 2001 · NWS MFL · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 8:50 AM EST, 59 minutes earlier.

Area forecast discussion, May 26, 8:50 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EDT SAT MAY 26 2001

IN LIGHT OF LESS CLOUD COVER WILL NEED TO UPDATE ZONES FOR HIGHER
MAXS. NO OTHER CHANGES PLANNED.

.MIA...NO(NE.

In the hours before

Special weather statement, May 26, 4:30 AM EST, 5 hours 19 minutes before
AMZ630-650-651-FLZ063-066>075-GMZ656-657-261900-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT SAT MAY 26 2001

...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS...

SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND MOVE NORTHEAST ACROSS SOUTH FLORIDA TODAY. MOST OF THE SHOWERS
AND THUNDERSTORMS WILL OCCUR OVER THE METRO AREAS ALONG THE EAST
COAST THIS AFTERNOON. SOME AREAS WILL RECEIVE BRIEF HEAVY AMOUNTS OF
RAIN...WIND GUSTS TO 40 MPH AND DEADLY CLOUD TO GROUND LIGHTNING.
THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS
HOWEVER...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA TODAY.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Special weather statement, May 26, 8:00 AM EST, 1 hour 49 minutes before
AMZ630-650-651-FLZ063-066>075-GMZ656-657-262000-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT SAT MAY 26 2001

...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS...
SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND MOVE NORTHEAST ACROSS SOUTH FLORIDA TODAY. MOST OF THE SHOWERS
AND THUNDERSTORMS WILL OCCUR OVER THE METRO AREAS ALONG THE EAST
COAST THIS AFTERNOON. SOME AREAS WILL RECEIVE BRIEF HEAVY AMOUNTS OF
RAIN...WIND GUSTS TO 40 MPH AND DEADLY CLOUD TO GROUND LIGHTNING.
THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS
HOWEVER...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA TODAY.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

The radar

The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 14:51 UTC.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Broward

When
May 26, 9:49 AM EST
Where
Broward County, 10 mi E of Ft Lauderdale
Reported by
AIRPLANE PILOT
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

A pilot sighted two waterspouts in the Atlantic.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238360.